Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had angioplasty, progressed well, do exercise, sweat alot. Is there anything to worry?

Hi Doc, I had angioplasty done with 1 stent and 3 balloons last December after a heart attack . According to my cardiologist , I ve made tremendous progress and progressing well. I now go to gym almost everyday for bat an hour or so doing 45 mins of treadmill and about half hour of weight exercise( dumbells). I sweat a lot which I assume is ok. What puzzles me is that, now I sweat during and after meals ( normally after lunch). I also sweat when the weather is a little humid ( I sweat a lot more than before). Is this something that I need to worry about? I am also a diabetic who is in control of my blood sugar level ( last check up about 3 weeks ago reads - Hba1c is 5.9). Please advice and thank you very much.
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Cardiologist 's  Response
Dear patient,

Thanks for your health concerns. For the most part, sweating with exertion is a way for the body to dissipate the body heat mostly generated by the muscles and it is a normal phenomenon; sweating while or particularly after eating is not uncommon, as a matter of fact, it is known as the caloric postprandial effect, in which part of the calories from what we eat will actually be "consumed" in heat production. It could be around 5% of caloric content.

Again, the biggest sources of heat in the body are your muscles, and I bet that with that excellent cardiovascular exercise regimen that you described, you have changed your body composition and enhanced your muscles.

Glad you are doing well, hope this is useful, wish you the best health,

Dr Brenes-Salazar MD
Mayo Clinic Rochester
Answered: Wed, 1 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor